MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 3-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 36"(90CM) 3-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8936H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device batch qmbdtz, and no non-conformances were identified (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on (b)(6) 2021 and suture was used.During the procedure, the needle shredded off the suture.The procedure was successfully completed with no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 8/3/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h6.Additional h3 investigation summary: visual analysis of the returned product revealed that one empty labeled winding former, one needle, and one needle/suture product code 8936 were received to ethicon inc for evaluation.The product code is double armed.Upon visual inspection of the returned sample, the swage and attachment were noted to be as expected and a suture piece still was attached to barrel hole.This suture piece was observed with damage and fraying due to use.Upon visual inspection, the needle/ suture, the swage, and attachement area of the needle were noted to be as expected, the end of the suture was observed cutted.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.As with any device, care should be taken to avoid damage to the strand when handling.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
PROLENE SUTURE 36"(90CM) 3-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12083705
Report Number2210968-2021-05892
Device Sequence Number14328369
Product Code GAW
UDI-Device Identifier10705031022102
UDI-Public10705031022102
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number8936H
Device Catalogue Number8936H
Device Lot NumberQMBDTZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 06/05/2021
Supplement Date Received by Manufacturer07/06/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/03/2021
Patient Sequence Number1